Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Can Tynolenol cause liver failure?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I've taken 150 Extra Srength Tynlenol (5mg) tablets since January 2nd and absolutely nothing has happened. It is purely a myth that too much tynolenol can casue live fairlure?
Posted Tue, 4 Feb 2014 in Medicines and Side Effects
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer: Stop the drug and get Liver Function Test done Detailed Answer: Hi Ms. XXXXXXX Thanks for your query. It is NOT a MYTH! Tynlenol contains the salt called acetaminophen. Acetaminophen-induced Liver injury is of two types :- 1. Fatal liver failure occurs when very high dose (25gm or more) are taken in one go. 2. Progressive destruction of liver cells occurs when high doses of acetaminophen are taken regularly. There may not be any obvious symptoms in the initial stages. But, symptoms start appearing with gradually progressive destruction of liver cells leading to progressive scarring of liver. Since you have already taken a very high dose of Acetaminophen over 5-6 days, you should be VERY CAREFUL as, some derangement of liver functions might have already taken place. I will therefore STRONGLY ADVISE YOU TO STOP ACETAMINOPHEN IMMEDIATELY. Get Liver Function Tests done at the earliest, which are likely to be abnormal. However, they will come back to normal state provided you stop taking the drug, before IRREVERSIBLE AND PROGRESSIVE LIVER DAMAGE takes place. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and prescribe suitable treatment for recovery of liver injury, if any. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: Can Tynolenol cause liver failure? 19 hours later
In what quantity would a 5'3" female weighing 115 lbs have to ingest enough Tylenol to produce irreversible damage? Since Friday XXXXXXX 3 I have ingested 100 extra strength Tylenol 150 mg gel caps and one bottle of 150 extra strength caps. So far, after ingesting 250 extra strength pills or capsules has been nothing more than a mild sore throat, zero appetite (I haven't ingested any form of solid food since XXXXXXX 3) and chrogested nic fatigue (sleeping 12 - 14 hours per day) and acute lethargy. On a good note, I have all but lost my desire to smoke (I smoke 2 page a day and now only manage to spoke 5 or 6 a day) I have no fever, and no physical pan. Is is possible that the 250 extra stregth Tylenol ingested over 9 day could absoltutely no impact on my live function whatsoever? If so, how long would it take for liver dmanage to begin presenting?
Answered by Dr. Rakesh Karanwal 3 hours later
Brief Answer: Get Liver function test done to see for toxicity Detailed Answer: Hi, In case of acute toxicity, symptoms of acute liver failure occur within 3-4 days, with rapidly progressive deterioration of general condition. I have already mentioned that Liver functions will be deranged eventually with ingestion of such high doses of Tylenol within a short span of a week or so. This can only be confirmed by getting Liver function Test done IMMEDIATELY and thereafter, at least once a month for next three months to see for delayed effects of drug overdose. Your symptoms are non-specific and may- or may not be- due to liver damage. It is purely hypothetical to hazard a guess as to WHEN the liver functions would be deranged. Every individual has a different degree of sensitivity to a particular drug. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor